I am strongly ER positive so it is a no brainer that I will be taking Anastrazole. I have been on it for 5 years and will continue for another 5 or even 10 if all goes well. I understand people being wary about side effects but to be honest, if it is going to make even a small amount of difference to your outcome, why would you not take it? Honestly, none of us know if it will make a difference, but if it is available why not just take it in case? There are plenty of women who would love the opportunity to take something that could make a significant difference to their survival rate but cannot. I know the side effects can be bad, I have had them all, but I would still carry on taking them if I thought it would give me even a small amount of a chance of surviving. It is obviously a personal choice but I really cannot understand anyone not wanting to give themselves the best chance possible against this vile disease.
Can I ask your E possible score as I am only 3/8 which is considered weak and I am on Anastrozole for 10 years and tumour very small with no LV invasion or nodes affected
I was told that it was because my tumour was grade 3 xx
I've been on Anastrozole for 3 years now and the main s/e I get is the hot flushes. Not everyone gets joint pain - those that do tend to post on the forum more than those that don't, I would think! End of September is quite a long time away - you may feel differently by then. Good luck.
Dear Daisy, I'm on Anastrozole (just two weeks so far) but my tumour was 8/8 ER +. I have been advised that side effects such as muscle and bone aches and pains, fatigue, hot flushes etc. might not appear for weeks or even months after starting it. I have changed to Anastrozole from Letrozole on which I developed a drug rash (identified as such by the oncologist), so I'm waiting to see whether I react to this one.
in your situation I'd be inclined to consider the following, though I must stress this is only what I'd do and is in no way medical advice.
• Ask for a second opinion, whilst mentioning your concerns about the likely side effects.
• Ask to wait until you are sure the effects of the chemo and radiotherapy have worn off, and to reconsider Anastrozole when you feel really fit again.
• Consider starting Anastrozole with the proviso that you will come off it if you start to develop side effects that adversely affect your quality of life.
Personally, I feel quality of life is extremely important, and it's only sensible to take into account whether or not, overall, certain treatments are going to benefit us or lead to other problems.
Go with what you feel most comfortable.
You can aways ask your Oncologist what advice he'd give to a close female relative in your situation.
All the best
Hi everyone, just looking for thoughts, experiences and feelings about Anastrozole.
My original diagnosis at biopsy was that my tumour was weakly Estrogen positive, but after removal and examination of the actual tumour, my oncologist decided that it was so weak he was going to disregard it. That changed the course of my treatment to include chemo (FECT) as the cells themselves were grade 3, although all the other signs were good. (No vascular invasion, no lymph node spread etc).
So having done all the surgery, chemo, radio etc I was a bit shocked when he asked me to consider Anastrozole. He did stress that he wasn't going to push me as I was so weakly E+. I asked about side effects and was told about the fatigue (Yeah, great. I'm not already on my last legs after the last eight months), joint and muscle pain (Love it, bring it on) and the osteoporosis kick. That one actually does worry me a bit as I've been lifelong dairy intolerant so probably not in bone ace shape anyway.
We've arranged to meet again at the end of September and he has said that he will do some finding out about the risk/benefit thing for such low E+. To tell the truth I'm just battle weary of the whole thing now and not sure if I can face another five years of a drug regime. I'd really appreciate your thoughts and feelings about your experiences and choices ladies. I feel so in limbo, it feels like the goal poasts have been shifted just as I was crossing the finish line. Sorry about the mixed sport metaphors, but that kind of sums it up.
Love Daisy x